Jump to content
CrazyBoards.org

Recommended Posts

(If this has already been covered, sorry!) I know everyone is different in regards to how they react to meds, but I'm seriously looking into Seroquel for my never ending rapid cycling bipolar depression, but it makes me nervous. So its sedating because it hits histamine receptors, correct? Well then how would it compare to something like Benadryl? If its on par with that then I'm not worried, but its probably way worse huh? The reason it makes me so nervous is that I already have a hypersomnia problem, though its getting better, and I just wonder how badly it would affect my job.

I've been on Risperdal (kinda not really lately/ was, don't like it) since December and it has not touched my depression. I've also been on Geodon which triggered a very strange mixed state and Abilify, which caused pretty bad akathisia (somewhat entertaining to me and those around me, but it quickly got old). Last time I saw my Pdoc I mentioned getting off Risperdal as its only good for hastening sleep and trying Seroquel, but he didn't seem to keen on that idea and didn't want to treat the akathisia from Abilify, even though I thought it was helping.

I don't really know what else to try. I've been lucky so far from most side effects like weight gain (actually lost weight), I also take Depakote, Wellbutrin XL, Effexor XR and Lyrica so I suppose thats a feat and it also gives me some hope that I will tolerate the Seroquel. Pdoc mentioned Zyprexa but I don't want to push my luck, at least not yet, especially if it doesn't work AND I turn into a balloon. That would be bad.

Anyway I'm sure I'm rambling, but do you think Seroquel would be a good idea or maybe something else?

Link to comment
Share on other sites

My last depressive episode went on for months, lasted through I don't even remember how many meds. Until we added seroquel, after which I was feeling better fast. So I totally think it's worth a try. As far as sedation, it's just really hard to say. It differs a lot from person to person. If your current hypersomnia is related to your depression, though, hopefully it will be alleviated by whatever med does effectively relieve your depressive symptoms.

Link to comment
Share on other sites

Risperdal and Seroquel both have mood stabilizing properties, I didn't find that Risperdal did a lot for my depression, Lithium helped more. Seroquel was incredibly sedating for me, I tend to sleep a lot too anyway, but it made me sleep all the time, pretty much. I was on a lose dose that was being increased, I hear it is less sedating at a higher dose, I didn't have the patience to get there. I do hear people say that Seroquel can help with depression. My experience was it was incredibly sedating, but I am sensitive to sedating meds.

Link to comment
Share on other sites

I have been on seroquel for some months now (50 mg daily, extended release version). I have experienced very little sedation. It causes me to sleep deeper and everything is a bit foggy the first few minutes after waking up, but it never really made me sleep any longer. During the first few weeks I also felt a bit wired troughout the day (a feeling as if I was tired but had just drunk a lot of caffeine), but that effect disappeared.

The only other noticable side-effect that I'm experiencing is a dry mouth.

I think SashaSue is absolutely right: the severeness of side-effects can differ greatly from person to person. It's hard to predict.

Link to comment
Share on other sites

Seroquel is known for being more sedating at lower doses, and then it loses some of it's sedating properties as the dose goes up.

I take a total of 550mg of Seroquel, and I don't find myself sedated at all. I've taken up to 900mg at times without being sedated. I do remember when I was on 25mg for help with sleep, and it knocked me right out.

Link to comment
Share on other sites

(If this has already been covered, sorry!) I know everyone is different in regards to how they react to meds, but I'm seriously looking into Seroquel for my never ending rapid cycling bipolar depression, but it makes me nervous. So its sedating because it hits histamine receptors, correct? Well then how would it compare to something like Benadryl? If its on par with that then I'm not worried, but its probably way worse huh? The reason it makes me so nervous is that I already have a hypersomnia problem, though its getting better, and I just wonder how badly it would affect my job.

I've been on Risperdal (kinda not really lately/ was, don't like it) since December and it has not touched my depression. I've also been on Geodon which triggered a very strange mixed state and Abilify, which caused pretty bad akathisia (somewhat entertaining to me and those around me, but it quickly got old). Last time I saw my Pdoc I mentioned getting off Risperdal as its only good for hastening sleep and trying Seroquel, but he didn't seem to keen on that idea and didn't want to treat the akathisia from Abilify, even though I thought it was helping.

I don't really know what else to try. I've been lucky so far from most side effects like weight gain (actually lost weight), I also take Depakote, Wellbutrin XL, Effexor XR and Lyrica so I suppose thats a feat and it also gives me some hope that I will tolerate the Seroquel. Pdoc mentioned Zyprexa but I don't want to push my luck, at least not yet, especially if it doesn't work AND I turn into a balloon. That would be bad.

Anyway I'm sure I'm rambling, but do you think Seroquel would be a good idea or maybe something else?

If you have hypersomnia issues I would get the XR version for sure. It's sooo much less sedating than regular seroquel. 50mg of XR and I still couldn't sleep.

Link to comment
Share on other sites

I found that as long as I allowed myself 10 or so hours to sleep the daytime sedation was nothing some jumping jacks and a couple cups of coffee couldn't shake off. I never got higher than 200 mgs but it's supposed to get less sedating over 400 mgs.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...